MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM

BELMONT MEDICAL TECHNOLOGIES CRITICOOL; THERMAL REGULATING SYSTEM
Model Number 115V
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported the following: "while the criticool is running, connected to the child for more than 20 hours, the criticool starts ringing when the patient is not being cared for (without the patient moving or anything else) and indicates the following message: "restart the device", which we do by turning the device off and on again, since no manoeuvre is possible from the device's control panel.Once the device is turned on again, the loading screen appears, but after two small loading squares it does not move forward, and the "restart the device" error screen appears again.We perform the maneuver three times without success.It is then impossible for us to have access to the temperature control panel of the patient, or even to know if the cooling is still in progress.Given the seriousness of the situation, a second device borrowed from the pediatric resuscitation unit is used to continue therapeutic hypothermia on the patient.".
 
Additional Manufacturer Narrative
The criticool unit involved in the incident has not been returned to belmont medical technologies for investigation.When the device prompts a restart of the system, as described by the user, it is always associated with a halt message/alarm.When the criticool detects a halt condition, it disables the device by turning off the pump, turning off the tecs, activating the bypass, and turning on the buzzer; additionally, the soft-touch keys are disabled.As the hospital did not provide the specific halt/alarm message or error number exhibited, belmont has followed up with the distributor to obtain additional information from the user.As of the date of this report, no other details are available.Furthermore, there is no clinilogger data available for review.As the device has not been evaluated by belmont, nor is there information about the alarm or clinilogger data available, it is not possible to determine a root cause at this time.There is no indication of patient harm as a result of the reported incident; another criticool device was used to continue therapy on the patient.The hospital reported that there were no visual clinical signs on the child.A review of past complaints indicates that this was an isolated incident.A final report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The criticool unit involved in the incident has not been returned to belmont medical technologies for investigation.When the device prompts a restart of the system, as described by the user, it is always associated with a halt message/alarm.When the criticool detects a halt condition, it disables the device by turning off the pump, turning off the tecs, activating the bypass, and turning on the buzzer; additionally, the soft-touch keys are disabled.Belmont medical technologies requested additional information to clarify what halt alarms were generated during the event, however this information was unknown.It was determined that no clinilogger was attached to the device, therefore no information regarding the event could be obtained from the clinilogger file.Multiple requests were made to obtain additional information regarding the event however no response was received.No device malfunction could be verified and the root cause of the reported issue could not be determined.It was reported that another criticool was used to finish the procedure; there was no harm to the patient.Belmont will continue to monitor similar reports of this nature and take further action if necessary.

Brand Name
CRITICOOL
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
sabrina belladue
780 boston road
billerica, MA 01821
9783307637
MDR Report Key13311846
Report Number1219702-2022-00003
Device Sequence Number4944863
Product Code DWJ
UDI-Device Identifier07290107581110
UDI-Public07290107581110
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number115V
Device Catalogue Number200-00236
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown